Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


jjj Posts: 150
edited 06/11/2012 - 8:19 AM in Pain Medications
Anyone with info or experience?
Would really appreciate some experience as this is a new one to me.



  • I took Topamax for a year or so and I personally didn't have any luck with it... a little weight loss, though. My cousin use to take it too but it made her feel angry a lot and quick to anger... just blow up at the smallest thing. After she talked to me about her temper problem I thought about it some more and thought that maybe I might have had some temper flare ups too while taking it. She also experienced severe hair loss. The hair came back in after she stopped taking it, but she did lose a bunch.

    I hope you have good luck with it!
  • I just got off of Topamax. It did help greatly with the nerve pain but made me a complete and utter moron in the process. On the old site we called it dopamax. I was on 100 mgs and I did not feel as stupid on 50 mgs. It did make me rather mean and obsessive though. I have heard from other members that you just have to get the dose right. Take just enough to help your pain. It was great at helping with nerve pain. The weight loss was nice also.
  • Hi J,

    I responded to your PM but I guess I forgot about the part that makes you dumb....DUH! I did notice very quickly that I forgot things and now have to write everything down. If I keep my system going I'm fine- if anyone messes with my system, I'm lost!

    I don't think it's made me mean at all. Actually, until I read the above posts I had never heard that side effect before. I agree with painintheback though- the dose has to be the right one for you. Each person is different and some can tolerate/need more and some less.

    Good luck. I hope it helps you or that you can find something that does.

  • I was on it for about 2 years and lost a little weight and it helped with headaches but not with nerve pain :(
  • I was on it for about 2 years and lost a little weight and it helped with headaches but not with nerve pain :(
  • is also on it and gets mean and stupid. She is waiting for her new insurance to kick in so that she can get off of it. There are many people that the good outweighs the bad for though.
  • I was just prescribed topamax at a pain clinic. When I read the insert from the pharmacy, I decided not to take it at all. I am not going to risk losing my hair, having a seizure, going brain dead etc. plus that stuff can cause cleft lip during the early stages of pregnancy. That was the kicker! I am shocked that a doctor would dare prescribe this medication before ever trying traditional pain meds on me. But, I do hear it helps with weight loss.... Then again, so does crack. No thanks!
Sign In or Register to comment.